MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RENEGADE; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 29417
Medical Device Problem Codes Difficult to Insert (1316); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coating peeled off.The target lesion was located in the liver area.A renegade was selected for use.During procedure, after the first session chemo drug injection in a lesion another artery selection was performed.However, the device could not be pushed as the position of the renegade is just in the tip of the rh catheter when observed under angiogram but it can't be push over.Both catheter and guidewire were then removed directly from the patient's body without any friction noted.Upon inspection, the catheter was astringent to touch as the surface was not smooth, thus it was presumed that the hydrophilic coating of renegade catheter might be peeled off during the operation.The procedure was completed with a different device.No complications reported and patient is stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device was inspected for any damage or irregularities.The renegade showed damage in the hydrophilic coating.Under microscope analysis areas are seen where the coating has sheared off or been pushed back on itself at 60 cm and 62.5 cm.A coating bulge was seen at 45.5 cm from the tip.Stretching was also noted at 7.5 cm to 8.5 cm from the tip.Device analysis determined the condition of the returned device was consistent with the reported information.Peeling or shearing of the coating was observed.There was no evidence of any damage or irregularities contributing to the reported insertion difficulty, which could not be confirmed because the clinical circumstances could not be replicated.
 
Event or Problem Description

Brand Name
RENEGADE
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11561068
Report Number2134265-2021-03743
Device Sequence Number2955733
Product Code KRA
UDI-Device Identifier08714729235125
UDI-Public08714729235125
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K973645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2022
Device Model Number29417
Device Catalogue Number29417
Device Lot Number0023710351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1